, Volume 87, Issue 6, pp 4118-4123

On the number of rim hook tableaux

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A hooklength formula for the number of rim hook tableaux is used to obtain an inequality relating the number of rim hook tableaux of a given shape to the number of standard Young tableaux of the same shape. This provides an upper bound for a certain family of characters of the symmetric group. The analogues for shifted shapes and rooted trees are also given. Bibliography: 13 titles.

Published inZapiski Nauchnykh Seminarov POMI, Vol. 223, 1995, pp. 219–226.
Partially supported by the NSF (DMS-9400914).